Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 13, NWS Tampa Bay, FL

February 20, 2020

NWS Tampa Bay, FL issued this small craft advisory at Feb 20, 2020, 3:37 AM EST. It took effect at Feb 21, 2020, 1:00 AM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2020, 3:37 AM EST (08:37 UTC)
In effect from
Feb 21, 2020, 1:00 AM EST
Expired
Feb 22, 2020, 10:00 AM EST
In force
33 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

442 
WHUS72 KTBW 200837
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
337 AM EST Thu Feb 20 2020

GMZ850-870-201645-
/O.NEW.KTBW.SC.Y.0013.200221T0600Z-200222T0900Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
337 AM EST Thu Feb 20 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 4 AM EST
SATURDAY...

* WHAT...Northeast winds around 20kt with gusts up to 25 kt and 
  seas 4 to 6 feet expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Tarpon Springs to Suwannee River 
  FL out 20 to 60 NM.

* WHEN...From 1 AM Friday to 4 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
423 
WHUS72 KTBW 201159
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
659 AM EST Thu Feb 20 2020

GMZ850-870-210430-
/O.CON.KTBW.SC.Y.0013.200221T0600Z-200222T0900Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
659 AM EST Thu Feb 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO
4 AM EST SATURDAY...

* WHAT...Northeast winds around 20kt with gusts up to 25 kt and 
  seas 4 to 6 feet expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Tarpon Springs to Suwannee River 
  FL out 20 to 60 NM.

* WHEN...From 1 AM Friday to 4 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
853 
WHUS72 KTBW 202013
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
Issued by National Weather Service Melbourne FL
313 PM EST Thu Feb 20 2020

GMZ856-876-210900-
/O.EXB.KTBW.SC.Y.0013.200221T1200Z-200222T0900Z/
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
313 PM EST Thu Feb 20 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST
SATURDAY...

The National Weather Service in Tampa Bay Ruskin has issued a
Small Craft Advisory, which is in effect from 7 AM Friday to 4 AM
EST Saturday. 

* WHAT...Northeast winds around 20kt with gusts up to 25 kt and 
  seas 4 to 7 feet expected. 

* WHERE...Coastal waters from Bonita Beach to Englewood FL out 20
  NM and Waters from Bonita Beach to Englewood FL out 20 to 60 
  NM. 

* WHEN...From 1 AM Friday to 4 AM EST Saturday.

* IMPACTS...Conditions will become hazardous to small craft
  operators.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ853-873-210900-
/O.EXA.KTBW.SC.Y.0013.200221T0600Z-200222T0900Z/
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
313 PM EST Thu Feb 20 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 4 AM EST
SATURDAY...

The National Weather Service in Tampa Bay Ruskin has issued a
Small Craft Advisory, which is in effect from 1 AM Friday to 4 AM
EST Saturday. 

* WHAT...Northeast winds increasing to around 25kt with gusts up
  to 30 kt and seas 4 to 6 feet nearshore and 6 to 8 feet offshore
  expected. 

* WHERE...Coastal waters from Englewood to Tarpon Springs FL out
  20 NM and Waters from Englewood to Tarpon Springs FL out 20 to 
  60 NM. 

* WHEN...From 1 AM Friday to 4 AM EST Saturday.

* IMPACTS...Conditions will become hazardous to small craft
  operators.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ850-870-210900-
/O.CON.KTBW.SC.Y.0013.200221T0600Z-200222T0900Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
313 PM EST Thu Feb 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO
4 AM EST SATURDAY...

* WHAT...Northeast winds increasing to around 25 kt with gusts up
  to 30 kt and seas 2 to 4 feet nearshore and 5 to 7 feet offshore
  expected. 

* WHERE...Coastal waters from Tarpon Springs to Suwannee River FL
  out 20 NM and Waters from Tarpon Springs to Suwannee River FL
  out 20 to 60 NM.

* WHEN...From 1 AM Friday to 4 AM EST Saturday.

* IMPACTS...Conditions will become hazardous to small craft
  operators.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$


https://www.weather.gov/tampa
723 
WHUS72 KTBW 210140
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
840 PM EST Thu Feb 20 2020

GMZ830-836-212100-
/O.EXA.KTBW.SC.Y.0013.200221T1200Z-200222T0900Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
840 PM EST Thu Feb 20 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST
SATURDAY...

* WHAT...North winds around 20 knots with some higher gusts will 
  shift to northeast Friday night. Waters will be choppy.

* WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island 
  Sound.

* WHEN...From 7 AM Friday to 4 AM EST Saturday.

* IMPACTS...Conditions will become hazardous to small craft 
  operators.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ850-853-870-873-212100-
/O.CON.KTBW.SC.Y.0013.200221T0600Z-200222T0900Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
840 PM EST Thu Feb 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO
4 AM EST SATURDAY...

* WHAT...North winds increasing to 20 to 25 knots with higher
  gusts shifting to northeast Friday night. Seas will build to 4 
  to 8 feet...highest offshore.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Tarpon Springs to Suwannee River 
  FL out 20 to 60 NM.

* WHEN...From 1 AM Friday to 4 AM EST Saturday.

* IMPACTS...Conditions will become hazardous to small craft 
  operators.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ856-876-212100-
/O.CON.KTBW.SC.Y.0013.200221T1200Z-200222T0900Z/
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
840 PM EST Thu Feb 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO
4 AM EST SATURDAY...

* WHAT...North winds increasing to 20 to 25 knots with higher
  gusts shifting to northeast Friday night. Seas will build to 4 
  to 8 feet...highest offshore.

* WHERE...Coastal waters from Bonita Beach to Englewood FL out 
  20 NM and Waters from Bonita Beach to Englewood FL out 20 to 
  60 NM.

* WHEN...From 7 AM Friday to 4 AM EST Saturday.

* IMPACTS...Conditions will become hazardous to small craft 
  operators.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
507 
WHUS72 KTBW 210813
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
313 AM EST Fri Feb 21 2020

GMZ850-853-870-873-221000-
/O.EXT.KTBW.SC.Y.0013.000000T0000Z-200222T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
313 AM EST Fri Feb 21 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY...

* WHAT...North winds increasing to 20 to 25 knots with higher 
  gusts shifting to northeast Friday night. Seas will build to 4 
  to 8 feet...highest offshore.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Tarpon Springs to Suwannee River 
  FL out 20 to 60 NM.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Conditions will become hazardous to small craft 
  operators.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ830-836-856-876-221000-
/O.EXT.KTBW.SC.Y.0013.200221T1200Z-200222T1200Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
313 AM EST Fri Feb 21 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
7 AM EST SATURDAY...

* WHAT...North winds increasing to 20 to 25 knots with higher 
  gusts shifting to northeast Friday night. Seas will build to 4 
  to 8 feet...highest offshore.

* WHERE...Coastal waters from Bonita Beach to Englewood FL out 
  20 NM and Waters from Bonita Beach to Englewood FL out 20 to 
  60 NM.

* WHEN...From 7 AM this morning to 7 AM EST Saturday.

* IMPACTS...Conditions will become hazardous to small craft 
  operators.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
595 
WHUS72 KTBW 220801
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
301 AM EST Sat Feb 22 2020

GMZ830-836-850-853-856-870-873-876-221500-
/O.EXT.KTBW.SC.Y.0013.000000T0000Z-200222T1500Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
301 AM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...North and northeast winds around 20 knots with seas up to
  6 feet...highest offshore.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Tarpon Springs to Suwannee River 
  FL out 20 to 60 NM.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions are hazardous to small craft operators.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:37 AM EST, 0 minutes earlier.

Area forecast discussion, Feb 20, 3:37 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
337 AM EST Thu Feb 20 2020

.DISCUSSION...
A positively-tilted trough axis is propagating southeastward from
the high plains toward the Florida peninsula as weak high pressure
is eroded across the Florida peninsula. The trough is dragging a
cold front with it, and this will be arriving on our doorstep late
tonight. Because the front will not be arriving until tonight, there
is still one more day of a summer-like pattern. Light and variable
winds through the morning hours with high dewpoints provide a good
setup for interior areas and SWFL to see patchy fog. Once the sun
rises, this will quickly dissipate. Temperatures are expected to top
out in the 80s once again this afternoon. Some areas may once again
be flirting with record high temperatures. Conditions favor a few
weak showers developing early, with some subtle convergence. As the
light synoptic flow will stick around through the afternoon, the sea
breeze is expected to kick in, and a few showers could develop along
the boundary and then move inland.

Today's weather conditions contrast sharply with tomorrow. The
trough axis and attendant cold front will push through quickly
tonight. Not much rain is expected to accompany this front, with the
bulk of the upper support staying to our north and east. Some
showers are possible in northern counties, but most people will
likely only notice low clouds. A colder, continental airmass
originating from Canada will quickly take the place, and a northerly
wind will allow the cooler air to funnel southward. Due to the
strong thermal gradient, gusty winds will also return, and stick
around until tomorrow night. It will feel much cooler on Friday
morning, with some areas being 20 degrees cooler. Temperatures won't
warm up much either through the day with cloud cover persisting for
many places through the afternoon.

As is typical when a front passes, Saturday morning is expected to
be the coldest morning. A gradual warmup will begin to take place
thereafter, and 80s are back in the forecast to kick off the work
week as high pressure shifts east and winds turn ESE. Another front
is expected to arrive next Thursday, and this will cool temps down
once more.

&&

.MARINE...
Fairly calm and benign boating conditions today will give way to
advisory conditions as winds and seas increase as a cold front
arrives overnight. Winds and seas will remain elevated into the
weekend before gradually subsiding with benign conditions returning.

&&

.FIRE WEATHER...
Some patchy fog is possible through the morning hours, but will
quickly burn off as the sun rises. A few showers are possible today
as the seabreeze develops and migrates inland. A cold front arrives
tonight, but should remain dry. Outside of some higher dispersions,
no other fire weather concerns exist at this time, with RH values
remaining above critical thresholds.

&&

.Prev Discussion... /issued 126 AM EST Thu Feb 20 2020/

AVIATION...
Some temporary reductions in CIGS/VSBY possible through the morning
hours as low clouds and patchy fog continue to develop. By mid-
morning, conditions should improve to VFR. There is the
possibility for some showers, but the likelihood is too low for
mentioning at this time. A front will be moving through near the
end of the forecast period, bringing lowering CIGS and
northwesterly winds near the end of the forecast period.

&&

.Preliminary Point Temps/PoPs...
TPA  81  53  63  43 /  20  20  10   0
FMY  83  61  71  49 /  10   0  10   0
GIF  84  53  61  44 /  30  20  10   0
SRQ  81  56  68  46 /  10  10  10   0
BKV  83  48  61  38 /  20  30  10   0
SPG  80  54  65  45 /  10  10  10   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 1 AM Friday to 4 AM EST Saturday for
     Coastal waters from Tarpon Springs to Suwannee River FL out
     20 NM-Waters from Tarpon Springs to Suwannee River FL out
     20 to 60 NM.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...Flannery
DECISION SUPPORT...Rude

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.